MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION WIRELESS BATTERY MODULE; PUMP, INFUSION

BAXTER HEALTHCARE CORPORATION WIRELESS BATTERY MODULE; PUMP, INFUSION
Model Number 35223
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serious injury event of cardiac arrest/"patient coded" was reported under mdr report number 1314492-2025-02037 for the pump.This mdr is for the battery within this spectrum iq pump.The device was received for evaluation.During functional testing, the reported issue of "pump shut off by itself" was not reproduced.External inspection found no damage to the front case or rear case.Internal inspection found no damage inside the front case and none inside the rear case.Internal inspection found the contacts of the wireless battery module (wbm) with corrosion.The multimeter test had failed results revealing cell imbalance in the battery pack.The wbm was able to charge when put on a known good pump.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.The reported condition was verified.The direct cause of the customer reported issue of "pump shut off by itself" was undetermined.The probable cause would be cell imbalance in the battery pack and corrosion on the contacts however, the wbm was determined to be unserviceable.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a wireless battery module shut off by itself during patient infusion in the emergency department.This pump was left plugged in and delivering medicine on a patient in a room.Staff noticed the iv pump to be off.It did not alarm infusion complete or anything else- it was just off.Nurse then turned the pump back on and saw an ¿improper shutdown message".There was no report of patient injury or medical intervention associated with this event.No additional information is available.

Brand Name
WIRELESS BATTERY MODULE
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEDINA
711 park avenue
medina NY 14103
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22796721
Report Number1314492-2025-02039
Device Sequence Number12840774
Product Code FRN
UDI-Device Identifier00085412718378
UDI-Public(01)00085412718378
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35223
Device Catalogue Number35223
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown